psychiatrist appointment today

Discussion in 'The Watercooler' started by Californiablonde, Oct 2, 2012.

  1. Californiablonde

    Californiablonde Well-Known Member

    Wish me luck. I am going to talk to him about reducing some of my medications and also see if can reduce the Geodon dosage. Right now I'm on four medications and I really feel emotionless and apathetic. I don't feel happy, I don't feel sad, I feel nothing. I don't get enjoyment out of things the way I once did. I really feel like Geodon is mostly to blame. I've been taking it now for four years for my bipolar mania. Geodon stopped my manic episode dead in it's tracks. I haven't had one single manic or hypomanic episode since then. I think it's doing it's job too good. I have no positive or negative emotions anymore and I don't like it. Two years ago my stepson, my kids' older brother, committed suicide. I was devastated. I loved him like my own bio son. He lived with my ex and I when he was a teenager and him and I grew really close. My ex treated him badly and I was constantly sticking up for him. My stepson was a lot closer to me than him because of this. Anyway, I took the loss really hard but dammit I couldn't cry over it. I really feel like I needed a good cry to get it all out but I couldn't cry about it no matter how upset I was. That really bothers me. My best friend Steve also died unexpectedly due to a drug overdose. I couldn't cry then either. Then when my cat, who I had for six years and was like a family member to me, got put to sleep, I couldn't cry over that either. I don't like feeling this way.

    The boyfriend I have now is wonderful. He is just about perfect in every single way. I don't feel any joy when I see him, however. We have so much in common and I really love him but I don't feel that warm, giddy feeling inside like I used to when I've had boyfriends in the past. My kids can say or do the cutest thing and I don't get any enjoyment out of it. I used to just love their jokes and stories, but now I listen to them and feel nothing. Plus I am lousy with conversations. Seriously no matter how engaged I am in dialogue with someone, I just can't think of things to say for the life of me. This happens at work, with my boyfriend, friends, etc. I know it sounds crazy but I really think that Geodon is too blame. Like it does it's job too good, ya know? I am hoping my doctor will see it my way and help me by reducing the Geodon. I would drop it altogether but the only problem with that is that my body has gotten so used to it that NOTHING gets me to sleep otherwise. I've tried everything. So I have to keep Geodon but I'm hoping a lower dosage will allow myself to feel again. So please send good thoughts and well wishes my way. I really hope this is the answer I've been looking for.
     
  2. Jody

    Jody Active Member

    I had that problem with anafranil. I used to be a list maker and I obssesed about things a lot. I don't know how but that medicine stopped that immediately. I couldn't even have a thought for very long. I started to get into trouble with bills, cause my head was all scrambled up, that I couldnt make a list if I wanted to. I loved it though becasue even with its drawbacks, I couldnt worry about anything, or contemplate things. Also I remember walking down the sidewalk and realized I wasn't counting the cracks and steps that I took, and I looked around me and it was like I put on a new pair of glasses. I hadn't been looking at anything but the sidewalk for a long time. lol Oh boy I've come along way.

    Maybe a smaller dose might help. doctors. hate to take someone off medicine when its working well. Good Luck today!!!
     
  3. InsaneCdn

    InsaneCdn Well-Known Member

    Keep an open mind, and go in with WHAT you want to achieve firmly settled, more so than HOW to achieve it.
    Sometimes, a tweak in dosage works. Sometimes... replacing one of your other medications with something else can bring a "desirable side-effect" into play. I've seen it both ways.

    You want to put more "enjoyment" back into your life, without bring back old problems.
     
  4. Californiablonde

    Californiablonde Well-Known Member

    Well psychiatrist was skeptical at first but he agreed to reduce the Geodon from 80mgs to 40. I am unable to get to the pharmacy and fill the new prescription till tomorrow so I won't know if it works or not till then. It's better that I try out the new dose later in the week anyway. That way if I'm unable to sleep then it won't ruin the whole week. I am hoping I can sleep just as good with the 40 as I am with the 80. I really hope this solves my current problem. I hate feeling this way.
     
Loading...